[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 184.73.122.162. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1980

Drug Interactions and Toxicity

Author Affiliations

Columbia, SC

Arch Intern Med. 1980;140(6):864-865. doi:10.1001/archinte.1980.00330180138049
Abstract

To the Editor.  —The article by Chapron et al, in the Archives (139:363-365, 1979), describing the potential impact of hepatic enzyme stimulants on quinidine sulfate metabolism, nicely illustrates the importance of evaluating all of the individual patient variables when assessing a therapeutically relevant drug interaction. The major points of their case report are rational and well stated; however, a few aspects deserve further discussion.One question that was partially addressed by the authors is whether the patient actually exhibited digoxin toxicity. It is appropriately pointed out that the "serum digoxin concentration of 4.5 ng/mL was obtained approximately four hours after administration and may not represent a postdistributive concentration." Further discussion suggests that the rapid decline of the serum digoxin concentration from 4.2 ng/mL (eight hours after dose) to 1.2 ng/mL over 40 hours "... seems... consistent with a substantial redistribution of digoxin [that] occurred while the serum quinidine levels fell

First Page Preview View Large
First page PDF preview
First page PDF preview
×